Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 26, NWS Pueblo, CO

June 8, 200610 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 8, 2006, 3:41 AM MDT for 10 counties in Colorado. It took effect at Jun 8, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 3:41 AM MDT (09:41 UTC)
In effect from
Jun 8, 2006, 12:00 PM MDT
Expired
Jun 8, 2006, 8:49 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
3103 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 080941
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
341 AM MDT THU JUN 8 2006

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE SOUTHEAST
COLORADO PLAINS. THIS INCLUDES FIRE WEATHER ZONES 228 THROUGH 237.
THE WARNING IS IN EFFECT FROM 12 NOON TODAY UNTIL 9 PM THIS
EVENING. THE REASON FOR THE WARNING IS FOR WIND GUSTS ABOVE 25
MPH...RH VALUES BELOW 15%....LONG TERM DROUGHT AND HIGH HAINES
VALUES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG
WARNING. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL
CREATE A CRITICAL FIRE WEATHER SITUATION ACROSS MOST OF THE PLAINS
THIS AFTERNOON AND EVENING.

COZ228>237-090145-
/O.NEW.KPUB.FW.W.0026.060608T1800Z-060609T0300Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
341 AM MDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

SOUTH WINDS OF 15 TO 30 MPH WILL DEVELOP THIS AFTERNOON AND
EVENING ACROSS MOST OF THE SOUTHEAST PLAINS OF COLORADO. THE
STRONG WINDS IN COMBINATION WITH RELATIVE HUMIDITIES OF 15 PERCENT
OR LOWER...HAINES INDICES OF 5...CRITICALLY DRY FUELS AND
PERSISTENT DROUGHT...WILL RESULT IN CONDITIONS FAVORABLE FOR
EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HODANISH
2 follow-up statements
000 
WWUS85 KPUB 082020
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT THU JUN 8 2006

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226
THROUGH 237...OR MUCH OF SOUTHEAST COLORADO...THROUGH 9 PM THIS
EVENING...FOR WIND GUSTS ABOVE 25 MPH...HUMIDITY VALUES BELOW 15
PERCENT...LONG TERM DROUGHT...AND HAINES VALUES OF 5...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR MUCH OF SOUTHEAST COLORADO. THE RED FLAG WARNING HAS
BEEN EXPANDED TO INCLUDE FIRE WEATHER ZONES 226 AND 227...OR EL
PASO COUNTY. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL
CREATE A CRITICAL FIRE WEATHER SITUATION ACROSS MOST OF THE PLAINS
THROUGH THIS EVENING.

COZ226-227-090300-
/O.EXA.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
220 PM MDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

LOOK FOR SOUTH WINDS OF 15 TO 25 MPH INCLUDING GUSTS AROUND 30
MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF
5...AND CRITICALLY DROUGHT STRESSED FUELS ACROSS MUCH OF SOUTHEAST
COLORADO...GENERALLY ALONG AND EAST OF INTERSTATE 25 THROUGH 9 PM
THIS EVENING. THIS RED FLAG WARNING NOW INCLUDES FIRE WEATHER
ZONES 226 AND 227...OR EL PASO COUNTY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ228>237-090300-
/O.CON.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
220 PM MDT THU JUN 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

LOOK FOR SOUTH WINDS OF 15 TO 25 MPH INCLUDING GUSTS AROUND 30
MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF
5...AND CRITICALLY DROUGHT STRESSED FUELS ACROSS MUCH OF SOUTHEAST
COLORADO...GENERALLY ALONG AND EAST OF INTERSTATE 25 THROUGH 9 PM
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 090249
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
849 PM MDT THU JUN 8 2006

...THE RED FLAG WARNING FOR SOUTHEAST COLORADO HAS BEEN CANCELLED...

.WIND SPEEDS HAVE DECREASED OVER THE SOUTHEAST PLAINS...AND THE
RELATIVE HUMIDITIES ARE BEGINNING TO INCREASE. THEREFORE THE RED
FLAG WARNING HAS BEEN CANCELLED.

COZ226>237-090400-
/O.CAN.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
849 PM MDT THU JUN 8 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:05 AM MDT, 36 minutes earlier.

Area forecast discussion, Jun 8, 3:05 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 AM MDT THU JUN 8 2006

.SHORT TERM...
(TODAY AND TONIGHT)

...MAIN CONCERN IS THE HEAT AND FIRE WX...

CURRENTLY ACROSS THE REGION...LOTS OF CLOUDS AND MSTR OVER THE W
CONUS. WAT VAP IMGY LOOKS MORE LIKE AUGUST THAN EARLY JUNE AS IT
APPEARS THE MONSOON IS IN FULL SWING ACROSS THE WEST. REGIONAL
RADARS EARLY THIS AM SHOW LOTS OF SHOWER OVER THE HIR TRRN OF
NM...UTAH...CO AND AZ. SHRA/TSRA NOTED OVER W SXNS OF CWA AND OVER
FAR E ON THE TAIL END OF A SFC TROUGH.

TODAY...AFTER MUCH THOUGHT...HAVE DECIDED TO GO WITH A RED FLAG
WARNING FOR THE MOST OF THE PLAINS TODAY. TEMPS WILL BE IN THE UPPER
90S TO AROUND 100F ACROSS MOST OF THE PLAINS TODAY. TDS WILL REMAIN
RATHER HIGH...30S AND L40S...BUT 100/40 GIVES AN RH BELOW 15%. WINDS
WILL KEEP UP...ESPECIALLY S AND E OF A LINE FROM WALSENBURG TO
LHX...WITH THE STRONGEST WINDS OVER THE FAR E PLAINS. MTS SHOULD NOT
SEE RED FLAG CRITERIA WITH ALL OF THE CLOUDS AND LOWER TEMPS. WITH
FLOW MORE SW ALOFT...ANY SHRA OVER THE MTNS WILL MOVE ONTO
PLAINS...ESPECIALLY N AND E OF A LINE FROM WALSENBURG TO LHX.

TONIGHT...CLOUDS WILL CONTINUE IN THE MTNS ALONG WITH ISOLD/SCTD
SSHA/TSRA. ISOLD PRECIP WILL CONTINUE ON PLAINS INTO THE EVENING
HOURS DECREASING INTO THE EVENING. /HODANISH

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

NOT PLANNING ON MAKING A LOT OF CHANGES IN THE FORECAST FOR THE TIME
BEING. MODELS INDICATE THAT THE UPPER RIDGE OVER THE SOUTHERN PLAINS
FLATTENS OUT OVER THE WEEKEND AS THE TROUGH OVER THE PAC NW TRIES TO
SLIDE TO THE EAST. HOWEVER...BY SUN NIGHT AND MON THIS RIDGE HINTS
AT BUILDING BACK INTO THE REGION. LONG TERM MODELS ARE SHOWING A
TENDENCY TO KEEP MUCH OF THE MOISTURE FROM THE WESTERN TROUGH
SHUNTED TO THE NORTH OF THE STATE...WITH THE MAIN AFFECT FOR THE CWA
BEING AN INCREASE IN WINDS AS SW FLOW ALOFT CONTINUES. AS THE RIDGE
BREAKS DOWN THERE WILL BE A SFC BOUNDARY LURKING OVER THE E HALF OF
THE STATE...BUT EXACT PLACEMENT OF THIS FEATURE IS QUESTIONABLE.
THEREFORE...FEEL THAT THE BEST FORECAST FOR NOW WILL BE CONTINUED
WARM TEMPS WITH ISOLATED DIURNAL CONVECTION EACH DAY. SPECIFICS CAN
THEN BE PARSED OUT IN THE SHORT TERM. FIRE WEATHER CONCERNS WILL
PERSIST EACH DAY...BUT WILL DEPEND GREATLY ON LOCATION OF THE DRY
LINE. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-
COZ237.

&&

34/27
Hazardous weather outlook, Jun 7, 6:54 AM MDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MDT WED JUN 7 2006

COZ058>089-093>099-081300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
654 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE PROJECTED TO DEVELOP OVER PORTIONS OF SOUTHERN
COLORADO. THE HIGHEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL
BE OVER THE MOUNTAINS.  THREATS FROM THE STRONGER STORMS THAT DEVELOP
WILL BE WIND GUSTS UP TO 50 MPH...CLOUD TO GROUND LIGHTNING...SOME
LOCALLY HEAVY RAIN AND HAIL TO AROUND 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING TIME PERIOD THURSDAY THROUGH SATURDAY.

SUNDAY THROUGH TUESDAY...THUNDERSTORM COVERAGE MAY INCREASE AS
ADDITIONAL LOW LEVEL MOISTURE MOVES INTO THE REGION....AND AN UPPER
DISTURBANCE MOVES TOWARDS THE CENTENNIAL STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.